Georgia, 2025Hail and Damaging Winds in Georgia, May 26, 2025
May 26, 2025 · NWS CHS · 8 events in 3 counties and zones
Scattered thunderstorms developed along a subtle stationary front and impacted portions of southeast Georgia. These storms produced damaging wind gusts and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along a subtle stationary front and impacted portions of southeast Georgia. These storms produced damaging wind gusts and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 26, 4:07 PM EST, 15 minutes earlier.
Area forecast discussion, May 26, 4:07 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
507 PM EDT Mon May 26 2025
.SYNOPSIS...
An active weather pattern will persist throughout this week as
a front lingers nearby and series of disturbances move across
the region. A cold front will move across the region on Friday,
with drier weather this weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Quick update was issued to take current radar and short term
models trends into account. The coming wedge looks a bit
stronger than expected and winds have been adjusted to reflect
this, especially along the lower South Carolina coast.
Tonight: While the shortwave will finish crossing the area this
evening bringing an end to this round of convection, there is an
MCS/MCV progged to move east-northeastward overnight across central
Georgia during the early overnight hours. While some of the
convection allowing models (CAMs) are indicating that this activity
stays off to our northwest, others point towards keeping a 20-40%
for rain continuing into the morning hours. If the rain doesn't
arrive, another round of low stratus and/or fog are possible across
the region. Overnight lows in the mid 60s to lower 70s are expected,
warmest along the coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Tuesday, an area of cold air damming should begin the day across the
Carolinas and most of Georgia. The forecast will feature light
northeast winds across the CWA during the morning. Short term
guidance indicates that a coast trough or sea breeze will develop
during the afternoon, drifting inland. Moisture convergence may
increase between the wedged air mass and the sea breeze. The
forecast will indicate likely PoPs for showers and thunderstorms.
Forecast soundings show deep moisture with PW values exceeding 1.8
inches with storm motions between 10 to 15 mph. HREF indicates that
the potential for 1 in/3hr within 40 km will peak during the
afternoon around 50 percent along the sea breeze. In addition, a
field of CAPE between 1000-1500 J/kg may develop near the sea
breeze, supporting a few strong updrafts. SPC has highlighted the
region with a marginal risk for severe weather. Given the dependence
of the eroding CAD, high temperatures will favor cooler members,
with highs in the mid to upper 80s.
Wednesday and Thursday, the H5 pattern will gradually amplify, with
a trough axis expected to pass over the forecast area on Thursday.
The environment across the region will continue to feature deep
moisture and instability. The PoPs should reflect a diurnal cycle
with CHC values at night, then rising to likely values during the
afternoon and evening. High temperatures are forecast to generally
range around 90 degrees with lows around 70 degrees.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Medium range guidance indicates that an sharp H5 trough will swing
across the Mid-West on Friday. At the sfc, an area of low pressure
will organize east of the Appalachians, between the Carolinas to the
mid-Atlantic states. The cold front associated with the developing
low should sweep across the forecast area on Friday. In fact, the
GFS indicates that the front may advance across the forecast area
during the heat of the day. The forecast will feature likely PoPs
for showers and thunderstorms.
During the weekend into early next week, conditions should be a bit
drier in the wake of the cold front. The forecast will indicate
diurnal SCHC PoPs through the period. Given greater insolation, high
temperatures are forecast to range generally in the upper 80s with
lows in the 60s.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
26.18Z - Largely VFR across the region with light and variable
winds, though some MVFR cigs are starting to be observed as we reach
convective temperatures. Main aviation concern in the near-term is
chances for showers and thunderstorms, which are expected to
increase in coverage as a sea breeze forms and move inland, with
MVFR-IFR cigs and vsbys possible as they move over any given
location. Additional showers and thunderstorms are expected as a
shortwave moves in from the west. Isolated strong to severe
thunderstorms are possible, mostly bringing a threat for strong
damaging wind gusts to 60 mph, though there remains a <5% chance
for quarter size hail. After showers/storms move out overnight,
low MVFR- IFR stratus is expected to move in, with patchy fog
possible near- sunrise.
Extended Aviation Outlook: Occasional visibility reductions
expected, mainly during daytime showers and tstms, though overnight
fog is also possible.
&&
.MARINE...
Tonight: Incoming wedge looks stronger than expected. East winds
were increased to 15-20 kt over the South Carolina legs with 15
kt with gusts to 20 kt at the Charleston Harbor. There is a
chance that a Small Craft Advisory may be needed per upstream
trends, but prefer to hold off for now to see how things evolve
over the next few hours.
Tuesday through Friday: The weather pattern will likely yield
winds/seas will remain well below advisory thresholds.
Rip Currents: As a modest swell begins to build in on Tuesday,
combined with a higher than normal tidal range, a Moderate risk for
rip currents is expected on Tuesday and Wednesday at all beaches.
&&
.TIDES/COASTAL FLOODING...
A lunar perigee will occur today with a New Moon on Tuesday.
The evening high tides at Charleston are expected to produce
minor coastal flooding tonight and again Tuesday evening. Fort
Pulaski could peak at minor flood stage tonight and Tuesday,
though confidence is lower so additional Coastal Flood
Advisories are possible tonight.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Coastal Flood Advisory until 10 PM EDT this evening for SCZ049-
050.
MARINE...None.
&&Hazardous weather outlook, May 26, 4:04 PM EST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
504 PM EDT Mon May 26 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-272115-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
504 PM EDT Mon May 26 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
- Excessive Rainfall
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, May 26, 4:16 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
516 PM EDT Mon May 26 2025
GAZ101-118-SCZ047-051-262145-
Inland Chatham GA-Coastal Jasper SC-Inland Jasper SC-Effingham GA-
516 PM EDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EFFINGHAM...JASPER AND CHATHAM
COUNTIES UNTIL 545 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm over
Meinhard, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Pooler, Bluffton, Savannah International Airport, Godley Station,
Downtown Savannah, Rincon, Garden City, Port Wentworth,
Hardeeville and Monteith.
This includes the following highways...
I-16 near mile marker 164.
I-95 in Georgia between mile markers 105 and 112.
I-95 in South Carolina between mile markers 2 and 7.
I-516 near mile marker 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3217 8129 3237 8119 3225 8100 3225 8101
3224 8102 3224 8101 3221 8101 3207 8115
TIME...MOT...LOC 2116Z 216DEG 11KT 3217 8121
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
STThunderstorm Wind, Chatham
- When
- May 26, 4:22 PM EST to 4:23 PM EST
- Where
- Chatham County, 1.81 mi SW of Oleary
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -81.200
Chatham County Emergency Management reported a tree down on two houses on Treadway Street.
Hail, Chatham
- When
- May 26, 4:25 PM EST to 4:26 PM EST
- Where
- Chatham County, 1.36 mi ENE of Meinhard
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.190, -81.200
Local broadcast media shared a social media video of quarter sized hail along with strong winds in the Port Wentworth area. In the video, a blown trampoline is resting against a house.
Thunderstorm Wind, Chatham
- When
- May 26, 4:25 PM EST to 4:26 PM EST
- Where
- Chatham County, 0.91 mi NW of Monteith
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.190, -81.190
Social media pictures showed damage to a gas station awning. Traffic signals were also down in the intersection of Augusta Road and Old Richmond Road. Also, several trees down in the area.
Thunderstorm Wind, Chatham
- When
- May 26, 4:25 PM EST to 4:26 PM EST
- Where
- Chatham County, 1.81 mi SW of Oleary
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.200, -81.200
Local broadcast media shared a picture via social media that showed a tree down on a tractor trailer on Highway 21 near Highway 30.
Thunderstorm Wind, Chatham
- When
- May 26, 4:28 PM EST to 4:29 PM EST
- Where
- Chatham County, 1.81 mi SW of Oleary
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.200, -81.200
Several trees were reported blown down along August Road were received via social media.
Thunderstorm Wind, Chatham
- When
- May 26, 4:28 PM EST to 4:29 PM EST
- Where
- Chatham County, 1.36 mi WSW of Oleary
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.210, -81.200
A picture was received via social media showing a portion of the roof of a church blown off on Augusta Road.
Hail, Effingham
- When
- May 26, 4:45 PM EST to 4:46 PM EST
- Where
- Effingham County, 1.36 mi ENE of Exley
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.240, -81.200
Ping pong ball sized hail was reported near Highway 21 at Old Augusta Road.
Hail, Long
- When
- May 26, 5:01 PM EST to 5:02 PM EST
- Where
- Long County, 2.45 mi ENE of Bayview
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.710, -81.690
A social media report was received indicating golf ball sized hail on the southeast side of Ludowici.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Louisiana, May 26 to 28, 2025$507,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Louisiana, May 26, 2025$100,000 · EF1 · 5 events
- Flash Flooding and Hail in Texas, May 26 to 27, 2025$19,000 · 3 in hail · 40 events
- Damaging Winds and Lightning Strike in Texas, May 26 to 27, 2025$20,000 · 68 kt wind · 12 events
- Tornado and Hail in Texas, May 26, 2025$16,000 · 2.5 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, May 26, 20252.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Texas, May 26, 202565 kt wind · 9 events
- Damaging Winds in Louisiana, May 26 to 27, 202560 kt wind · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 26 to 30, 202550 kt wind · 5 events
- Damaging Winds in Texas, May 26 to 27, 2025$6,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 26, 20254 events
- Tornado in Florida, May 26, 2025$8,000 · EF0 · 3 events